MAUDE Adverse Event Report: SURGICAL SPECIALTIES MEXICO S. DE R.L. DE C.V STRATAFIX; 2MH -0- PDO 36 X 36

SURGICAL SPECIALTIES MEXICO S. DE R.L. DE C.V STRATAFIX; 2MH -0- PDO 36 X 36
Model Number SXPD2B412
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Genital Bleeding (4507)
Type of Reportable Event Serious Injury
Event or Problem Description
As per the reporter the patient was diagnosed with a spread of sutures during the check-up.The patient needed to re-sew.Even though requested it is unknown when index surgical procedure occurred.At this time no root cause can be identified.
 
Additional Manufacturer Narrative
A batch review of the finished good lot and components confirmed there were no quality issues noted throughout the incoming inspection, manufacturing, sterilization, in-process, or final inspection process.No sterile samples were returned for review.If samples or photos become available at a later time, they will be reviewed, tested and the details will be included as part of the investigation file.Per the ifu, ¿adverse events including wound dehiscence and reactions are common risks/complications of any surgical procedure.There are many causes that can result in the wound opening, sutures failing or reaction, infection, abscess/leakage during or post-operative a procedure: the patient¿s health status, poor skin quality, thin skin; the risk is higher with a patient with a weak immune system, malnutrition, or chronic medical condition.The surgical procedure ¿ the risk increases with poor surgical techniques such as improper suturing, over-tightened sutures or inappropriate type of suture used for a particular procedure.Other factors - the risk is greater with smoking, obesity, premature post-surgery exercise and heavy lifting.The warning section in the ifu states, ¿this an absorbable material, the use of supplemental non absorbable sutures should be considered by the surgeon in the closure of sites which may undergo expansion, stretching or distention or which may require additional support¿.Without receiving sterile samples from the same lot to review/test, receiving photos of the suture/incision(s) post-operative, or receiving detailed information regarding the pre-operative preparation of the device, procedure(s) performed, placement of the suture in the tissue, patient¿s health history or quality of the tissue where material was placed, method of anchoring the device in the tissue, post-operative activities or events that may have occurred that attributed to the adverse event or the surgeon¿s technique, a definitive root cause cannot be determined at this time.
 
Additional Manufacturer Narrative
Batch review of the finished good lot and components confirmed there were no quality issues noted throughout the incoming inspection, manufacturing, sterilization, in-process, or final inspection process.Only the foil package for the above issue was returned therefore the root cause cannot be determined.The actual device was not returned for analysis.Per the ifu, ¿adverse events including wound dehiscence and reactions are common risks/complications of any surgical procedure.There are many causes that can result in the wound opening, sutures failing or reaction, infection, abscess/leakage during or post-operative a procedure: ¿ the patient¿s health status, poor skin quality, thin skin; the risk is higher with a patient with a weak immune system, malnutrition, or chronic medical condition.¿ the surgical procedure ¿ the risk increases with poor surgical techniques such as improper suturing, over-tightened sutures or inappropriate type of suture used for a particular procedure.¿ other factors - the risk is greater with smoking, obesity, premature post-surgery exercise and heavy lifting.The warning section in the ifu states, ¿this an absorbable material, the use of supplemental non absorbable sutures should be considered by the surgeon in the closure of sites which may undergo expansion, stretching or distention or which may require additional support¿.Without receiving actual device and/or sterile samples from the same lot to review/test, receiving photos of the suture/incision(s) post-operative, or receiving detailed information regarding the pre-operative preparation of the device, procedure(s) performed, post-operative activities or events that may have occurred that attributed to the adverse event or the surgeon¿s technique, a definitive root cause cannot be determined at this time.

Brand Name
STRATAFIX
Common Device Name
2MH -0- PDO 36 X 36
Manufacturer (Section D)
SURGICAL SPECIALTIES MEXICO S. DE R.L. DE C.V
corredor tijuana rosarito 2000
#24702 b ejido francisco villa
tijuana 22235
MX  22235
Manufacturer (Section G)
SURGICAL SPECIALTIES CORPORATION
247 station drive
suite ne1
westwood
Manufacturer Contact
ronald giannangelo
corredor tijuana-rosarito 2000 #24702b
ejido francisco villa
tijuana 
MDR Report Key19989949
Report Number3010692967-2024-00064
Device Sequence Number20968332
Product Code NEW
UDI-Device Identifier10705031208001
UDI-Public(01)10705031208001(20)16(17)280229(10)D309QAZ
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSXPD2B412
Device Lot NumberD309QAZ
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/15/2024
Supplement Report FDA Received Date09/16/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown